Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 26, 2018, 3:49 PM EDT for Crisp County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 26, 2018, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WWUS82 KFFC 261949
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT THU JUL 26 2018
GAZ106-108-262030-
Crisp GA-Wilcox GA-
349 PM EDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 430 PM EDT...
At 349 PM EDT...a strong thunderstorm was over Arabi, or 7 miles
south of Cordele...moving northeast at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Arabi, Double Run and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8384 3195 8362 3185 8349 3185 8361
3180 8361 3180 8380
TIME...MOT...LOC 1949Z 233DEG 8KT 3186 8373
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:02 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 26, 3:02 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 302 PM EDT Thu Jul 26 2018 .SHORT TERM /Tonight through Friday Night/... Drier airmass across North and central Georgia today is keeping the majority of the are dry. There are a few showers across eastern central GA along the boundary between the drier and moist airmasses. This drier airmass will be short lived as next frontal boundary pushes into the are from the NW Friday afternoon. The models are in good agreement with showing this next frontal system weakening as it pushes into the region so will continue with slight chance to low chance pops across the area for Friday/Friday night. There is not much deep layer moisture with this front an not a lot of instability either so only expecting general thunderstorm development with little chances for severe storms to develop. Forecast high temperatures will continue in the 80s and 90s with low temperatures still running near normal. 01 .LONG TERM /Saturday through Thursday/... A northern stream trough will sag south just north of our area to start the long term. This will result in mainly zonal flow aloft and very little upper level energy moving across the region. Meanwhile at the surface a weak front will try to cross from NW to SE late Friday into Saturday, eventually becoming hung up across central GA. This will be the axis by which we see most shower/thunderstorm development through the weekend. Energy from Ontario province will dive south into the central CONUS before eventually moving east. As a result, GA will be under unidirectional SW flow bringing ample moisture into the region. Therefore, we can expect better coverage of shower and thunderstorms Monday, but especially Tuesday and Wednesday as impressive upper level support moves overhead. It looks as if the pattern for this continual feed of moisture may continue through much of next week leading to concerns for flooding as soils still remain fairly saturated. The highest QPF amounts look to be across north GA, but localized flooding anywhere with these storms is a definite possibility. This is a pattern worth watching. Temperature will be quite warm this weekend, dropping below climo with more cloud coverage and precipitation activity. 26 && AVIATION... 18Z Update... VFR ceilings with no precipitation or restrictions to VSBYs expected through Friday morning. Moisture does begin to increase again Friday morning so expecting some very isolated showers Friday between 20z-24z Winds expected to stay out of the W to NW at 10kt or less. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 92 71 92 / 10 30 20 20 Atlanta 72 91 73 91 / 5 30 20 10 Blairsville 63 85 64 85 / 5 20 20 20 Cartersville 67 91 69 90 / 5 20 10 10 Columbus 73 94 74 94 / 20 30 30 20 Gainesville 69 89 71 89 / 5 20 20 10 Macon 72 92 72 93 / 30 40 30 20 Rome 68 91 69 91 / 5 20 20 5 Peachtree City 69 92 71 92 / 10 30 20 10 Vidalia 74 91 74 92 / 30 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....26 AVIATION...01
Hazardous weather outlook, Jul 26, 2:58 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 258 PM EDT Thu Jul 26 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 258 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered, mainly afternoon and evening thunderstorms expected across east central Georgia, generally southeast of a line from Lagrange to Jackson to Washington. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are expected across north and central Georgia Friday through Sunday, mainly during the afternoon and evening hours. The thunderstorms are expected to become more numerous Monday through Wednesday. A few storms could be strong with gusty winds, frequent lightning and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 26, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT THU JUL 26 2018
GAZ106-108-262030-
Crisp GA-Wilcox GA-
349 PM EDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 430 PM EDT...
At 349 PM EDT...a strong thunderstorm was over Arabi, or 7 miles
south of Cordele...moving northeast at 10 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Arabi, Double Run and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8384 3195 8362 3185 8349 3185 8361
3180 8361 3180 8380
TIME...MOT...LOC 1949Z 233DEG 8KT 3186 8373
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:21 PM EDT | Special Weather Statement | FFC | Morgan | 24 min |
| Jul 26, 5:23 PM EDT | Special Weather Statement | FFC | Laurens | 52 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.